Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 72, NWS Los Angeles, CA

May 28, 2021

NWS Los Angeles, CA issued this small craft advisory at May 28, 2021, 2:04 AM PDT. It took effect at May 28, 2021, 9:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 28, 2021, 2:04 AM PDT (09:04 UTC)
In effect from
May 28, 2021, 9:00 AM PDT
Expired
May 28, 2021, 9:00 PM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

536 
WHUS76 KLOX 280904
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
204 AM PDT Fri May 28 2021

PZZ670-281715-
/O.CAN.KLOX.GL.W.0029.000000T0000Z-210528T1000Z/
/O.EXB.KLOX.SC.Y.0071.000000T0000Z-210529T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
204 AM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-281715-
/O.CAN.KLOX.GL.W.0029.000000T0000Z-210528T1600Z/
/O.EXB.KLOX.SC.Y.0071.000000T0000Z-210529T1600Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
204 AM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...Until 9 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-281715-
/O.CAN.KLOX.SC.Y.0071.000000T0000Z-210528T1000Z/
/O.NEW.KLOX.SC.Y.0072.210528T1600Z-210529T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
204 AM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9
PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 9 AM this morning to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-281715-
/O.EXT.KLOX.SC.Y.0071.000000T0000Z-210529T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
204 AM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hall
3 follow-up statements
307 
WHUS76 KLOX 281604
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
904 AM PDT Fri May 28 2021

PZZ670-290015-
/O.CON.KLOX.SC.Y.0071.000000T0000Z-210529T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
904 AM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-290015-
/O.CON.KLOX.SC.Y.0071.000000T0000Z-210529T1600Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
904 AM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 9 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-290015-
/O.CON.KLOX.SC.Y.0072.000000T0000Z-210529T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
904 AM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-290015-
/O.CON.KLOX.SC.Y.0071.000000T0000Z-210529T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
904 AM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
915 
WHUS76 KLOX 282117
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
217 PM PDT Fri May 28 2021

PZZ670-290530-
/O.EXT.KLOX.SC.Y.0071.000000T0000Z-210530T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
217 PM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-290530-
/O.EXT.KLOX.SC.Y.0071.000000T0000Z-210530T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
217 PM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-290400-
/O.CON.KLOX.SC.Y.0072.000000T0000Z-210529T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
217 PM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-290530-
/O.CON.KLOX.SC.Y.0071.000000T0000Z-210529T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
217 PM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
165 
WHUS76 KLOX 290354
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
854 PM PDT Fri May 28 2021

PZZ645-290500-
/O.EXP.KLOX.SC.Y.0072.000000T0000Z-210529T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
854 PM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds will continue to diminish. Local gusts to 25 kt may continue
through midnight, mainly northern and western portions.

$$

PZZ670-291200-
/O.CON.KLOX.SC.Y.0071.000000T0000Z-210530T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
854 PM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-291200-
/O.CON.KLOX.SC.Y.0071.000000T0000Z-210530T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
854 PM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-291000-
/O.CON.KLOX.SC.Y.0071.000000T0000Z-210529T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
854 PM PDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hall

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 27, 10:39 PM PDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 27, 10:39 PM PDT, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1039 PM PDT Thu May 27 2021

updated aviation discussion

.SYNOPSIS...27/903 PM.

Overnight and morning low clouds and patchy fog will continue at
the coast and across adjacent valleys. Afternoon temperatures will
fluctuate little with well above normal warming inland and possibly
reaching 100 degrees in the Antelope Valley. Winds will be locally
gusty across Highway 14 and at the Santa Barbara South Coast.

&&

.SHORT TERM (THU-SUN)...27/819 PM.

***UPDATE***

Another fairly quiet evening across Southern California to nearly
wrap up the work week with just marine layer stratus and some
winds to talk about. Let's start with those clouds. The marine
layer is around 1700 feet deep across the board with clouds
currently moving through the Central Coast and southern LA County.
With strong onshore gradients and a broad trough aloft, will
expect the stratus to expand to cover all the coasts and coastal
valleys as the night goes on, as well as the Salinas Valley by
early morning. However, the Santa Barbara South Coast will likely
stay clear with north flow aloft keeping clouds away, but models
indicate that an eddy will develop overnight and that may be
strong enough to push stratus into the eastern portion. As for
winds, the gusty winds across the Antelope Valley are starting to
diminish. There could be locally gusty winds gusting up to 40 mph
through the evening for the wind-prone areas such as Lake
Palmdale. Sundowners have begun to ramp up for the Santa Barbara
South Coast and Santa Ynez Range this evening, with Gaviota
gusting to 45 mph. A Wind Advisory is in effect through 3am for
north winds gusting up to 45 mph, and possibly locally up to 50
mph mainly for the western portion around Gaviota.

Friday will be much of the same as today. The deep marine layer
will remain in place with slow clearing for coastal areas with
some beaches possibly not clearing at all. It will continue to be
breezy across the interior with continued strong onshore flow.
There will likely be another round of gusty sundowners, but the
question will be whether they will be advisory level.

***From Previous Discussion***

A weak trough of low pressure will develop along the West Coast
and linger through the weekend, keeping a deep marine layer in
place and slightly below normal temperatures across most coast and
valley areas. Overall, pretty quiet weather overall with the
exception of some gusty west to north winds across the Central
Coast, southern Santa Barbara County, I5 corridor, and the
Antelope Valley. Winds not expected to be quite as strong the
Fri/Sat evenings but still breezy and possibly close to advisory
levels. The northerly winds will keep southern SB County marine
layer free the next couple days at least but most other
coast/valley areas will see the typical night and morning clouds
with some beaches staying cloudy into the afternoon.

Onshore flow does weaken slightly by Sunday as the trough starts
to shift south and east of the area so some warming is expected,
especially inland. Coast and coastal valley temperatures should
be near to slightly above normal by Sunday while inland valleys
warm to between 5-10 degrees above normal.

.LONG TERM (MON-THU)...27/212 PM.

The forecast next week looks warm, mainly inland, with moderate
to strong onshore flow in place through the period. This will
likely result in a bigger than usual coast-desert temperature
differential as heights rise to around 590dm and the LAX-DAG
gradient expected to be near or in excess of 10mb. If this comes
to fruition then we will likely be looking at triple digit
temperatures in the Antelope Valley with gusty afternoon winds and
single digit humidities, meaning high fire weather concerns
there. Interior SLO and SB Counties will also be hot and dry but
probably not quite as windy as the AV. Meanwhile, at the coast
there will likely be a shallow but stubborn marine inversion with
some dense fog possible at times. Ocean temps are still chilly
(high 50s to low 60s) so the sea breeze will be a significant
modifier for temps near the coast.

&&

.AVIATION...28/0539Z.

At 0506Z at KLAX, the marine layer was 1300 feet deep. The top of
the inversion was around 1900 feet at a temperature of 17 C.

Moderate confidence in coastal and valley TAFs due to timing of
arrival of low clouds which may be off by +/- 90 minutes or so for
sites with no cigs yet. Good confidence in IFR/LIFR cigs north of
Point Conception. There is a 40% chance of 1/4SM FG VV002 for KSMX
and KSBP after 08Z. Good confidence in MVFR cigs south of Point
Conception, although there is a 40% chance of brief IFR cigs
where they are not forecast, and a 50% chance of no IFR cigs at
KOXR and KCMA. There is a 30% chance of IFR/MVFR cigs for KSBA
after 12Z if a decent eddy develops.

High confidence in KWJF and KPMD.

KLAX...Moderate confidence in TAF. MVFR cigs may return as late as
08Z. Good confidence that cigs will be MVFR, but there is a 30%
chance of OVC008. Good confidence any east wind component will be
6 kt or less.

KBUR...Moderate confidence in TAF. Cigs may arrive as early as
08Z. There is a 30% chance that cigs may be IFR.

&&

.MARINE...27/854 PM.

There will be areas of patchy fog, locally dense with visibility
one nautical mile or less, across the coastal waters through the
weekend. The poorest visibility will be during the overnight and
morning hours.

Across the outer waters... Winds will be at least Small Craft
Advisory (SCA) level across the entire outer waters through
Sunday. Winds will be gale force tonight and there is a thirty
percent chance of gales again tomorrow afternoon and evening. Seas
will be SCA level Saturday and Sunday. Otherwise, conditions will
be below SCA level.

Across the inner waters north of Point Sal... Winds will be SCA
level primarily during the afternoon and evening hours through
Saturday. Otherwise, conditions will be below SCA level.

For the inner waters south of Point Conception... Winds will be SCA
level during the afternoon and evening hours through Saturday
north of Point Mugu. Otherwise and elsewhere, conditions will be
below SCA level.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Friday for zones
      39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Friday for
      zones 645-650. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Friday for zone 670. (See LAXMWWLOX).
     Gale Warning in effect until 9 AM PDT Friday for zones
      673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (SUN-THU).

Hot, dry, and windy conditions are expected in the Antelope Valley
and surrounding foothills next week leading to increasing fire
weather concerns.

&&

PUBLIC...Stewart/MW
AVIATION...Stewart
MARINE...Kj
SYNOPSIS...Kj

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:24 AM PDTWind AdvisoryLOX24 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.